MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 STRAIGHT ROD480MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

DEPUY SPINE INC VIPER2 STRAIGHT ROD480MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 196789480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional product code : kwp; kwq; mnh; mni; osh.Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Reporter is a j&j sales representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the universal connector cap thread was out when surgeon closed the cap and the cap driver shaft was worn away.The rod was broken when the surgeon used the in-situ bender.There was no fragment generated.The surgery was completed successfully with 20-minutes delay.There were no patient consequences are reported.This complaint involves six (6) devices.This report is for (1) viper2 straight rod480mm, cocr.This report is 1 of 6 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the received image.The image was reviewed, and the complaint condition could be confirmed; the rod was observed to be broken.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.Conclusion the complaint condition was confirmed.During the investigation, no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D7: it is unknown if device was reprocessed and reused.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the viper2 straight rod480mm, cocr (part #: 196789480 & lot #: gm54364) was received by us cq and it was observed that the rod is broken, one fragment was returned.The rod appears to be broken on one end as evidenced by a sheared cross section.The complaint condition is confirmed.The device failure/ defect was identified.Document/ specification review: the following current and manufactured revisions were reviewed.The complaint was confirmed.Investigation conclusion: the complaint is confirmed as the device was found to be broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: since lot # is unknown, no manufacturing record evaluation could not be performed.,a review of the receiving inspection (ri) for viper2 straight rod480mm, cocr was conducted identifying that lot number gm54364 was released in a single batch.Batch1: lot qty of (b)(4) units were released on jul 22, 2019 with no discrepancies.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 STRAIGHT ROD480MM, COCR
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11753763
Report Number1526439-2021-00830
Device Sequence Number4168519
Product Code NKB
UDI-Device Identifier10705034295275
UDI-Public10705034295275
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number196789480
Device Catalogue Number196789480
Device Lot NumberGM54364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/04/2021
05/20/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date05/07/2021
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONN O/C ANGLD 5.5-6.35X5.5TI; CONN O/C ANGLD 5.5-6.35X5.5TI; VERSE X25 INSERTER/TIGHTENER; VERSE X25 INSERTER/TIGHTENER; X25 FINAL TIGHTENER